MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 2-0 S/A PS-2 PRM; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 2-0 S/A PS-2 PRM; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 593H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.During the procedure, the suture was breaking.A different type device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.A labeled winding former and a re-parked needle were returned for analysis.During the visual inspection of the sample, the swage and attachment area were as expected, but marks were observed along strands and the end was damaged (cut) from what appears to be by use of a surgical instrument.Per the conditions of the sample received, the assignable cause of the suture breakage was an improper handling.Additional information was requested and the following was obtained: 1- was there an issue of breakage with code (b)(4) lot lah125? - no suture was returned for code (b)(4) for evaluation.2-was there an issue with the product (b)(4) lot kmp968 suture experienced breakage? - yes,sorry.From what i understand, the actual suture was breaking.Not the thread.3- please confirm which of the products should be considered for this complaint case.- i¿m assuming (b)(4) lot kmp968.

Brand Name
ETHLN BLK 18IN 2-0 S/A PS-2 PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7902623
Report Number2210968-2018-75944
Device Sequence Number148646
Product Code GAR
UDI-Device Identifier10705031006539
UDI-Public10705031006539
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number593H
Device Lot NumberKMP968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/12/2018
Patient Sequence Number1